MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145041P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on commencement of treatment, when the venous lumen was being cleaned prior to accessing the lumen and commencing hemodialysis, the user noticed a creaking noise and felt that the tego cap was loose.When the user tried to tighten the tego cap, the venous lumen completely broke off.Due to the above point, dialysis had to be delayed.Consequently, the clinician tried to take blood from the arterial lumen to assess the patient.During the withdrawal of blood from the arterial lumen, a leak was noted at the arterial lumen luer connector.The catheter had been inserted on (b)(6) 2025, and because of the incident, the product was explanted and replaced with another catheter.The patient was not able to receive treatment scheduled on the day of the incident.Previous treatment was (b)(6) 2025, and subsequent treatment after catheter replacement was (b)(6) 2025.A blood potassium level was taken at the time of the incident and returned a result of 5.3 mmol/l.The patient was given calcium resonium orally to prevent hyperkalemia until the next dialysis treatment.No other clinical interventions were done.There was no blood loss.The catheter was locked between treatments with heparin 5000u/5mls to the volume indicated on the catheter.Standard bloodlines, syringes, and tego were used on the catheter as standard protocol.There was no overtightening of bloodlines, syringes, or the tego cap, and there was no need for the use of forceps, etc., to remove third-party connectors.Nothing unusual observed on the device prior to use.Flushing was done with no abnormalities.The catheter was not repaired.There was a leak and a crack at the adapter.No instrument was used to loosen or tighten the device.Chlorhexidine gluconate 2% and 70% ethanol were the cleaning agents used on the device.Tego was utilized.The insertion site was treated prior to product placement.As a remedial action the patient discharged themselves against medical advice and went home.Clinicians taped gauze around the ends of the catheter and secured the catheter to the patient¿s chest.Catheter we explanted and another inserted the following day.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that there was a cracked on the venous luer adapter.It was reported that the luer adapter was cracked.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21947397
Report Number1282497-2025-00288
Device Sequence Number8691438
Product Code MSD
UDI-Device Identifier10884521158047
UDI-Public10884521158047
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2026
Device Model Number8888145041P
Device Catalogue Number8888145041P
Device Lot Number2315900076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown